Maine, 2025

Heat in Maine, August 13, 2025

August 13, 2025 · NWS CAR · 8 events in 7 counties and zones

Strong high pressure system to the southeast of Maine, as a cold front began to approach from the northwest. This resulted in temperatures in the mid 90s and dew points in the 70s, with heat indices reaching in to the mid-90s to around 100 for most of northern and central Maine for a third consecutive day.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Strong high pressure system to the southeast of Maine, as a cold front began to approach from the northwest. This resulted in temperatures in the mid 90s and dew points in the 70s, with heat indices reaching in to the mid-90s to around 100 for most of northern and central Maine for a third consecutive day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 13, 5:48 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 13, 5:48 AM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
648 AM EDT Wed Aug 13 2025

.SYNOPSIS...
A cold front approaches from the northwest today, then crosses
the area through Thursday. High pressure then builds down from
Quebec behind the front through Friday. High pressure will shift
overhead Saturday as a cold front approaches from the northwest.
The cold front will swing through Maine on Sunday.

&&

.NEAR TERM /THROUGH THURSDAY/...

...Heat Advisory continues today...

Another hot and humid day today but relief is on the way
Thursday as a cold front crosses the region. Upper ridge
continues to break down today in advance of an upper trough and
surface cold front from Quebec. Although it will not be quite as
warm as the past couple of days, high temperatures this
afternoon are still expected to climb well into the upper 80s to
lower 90s away from the coast. Apparent temperatures are still
expected to climb into the mid 90s in many inland locations,
thus the heat advisory continues into this evening. As the cold
front approaches, scattered showers and thunderstorms are
possible late this afternoon, mainly across the north Maine
Woods and far northern areas. The main threat with any storms
that develop will be the potential for locally heavy rainfall,
as precipitable water values will generally range from 1.75 to
2.0 in the moist air mass ahead of the front.

Scatterd showers will continue into this evening across
northern areas. Despite the loss of diurnal heating, some
elevated instabilty will result in a continued chance for a few
thunderstorms continuing into this evening, mainly to the north
of the Katahdin region. As mentioned above, the high
precipitable water values in advance of the front and deep warm
cloud layer will result in the possibility of locally heavy
rainfall. Fortunately, in light of our prolonged dry spell, the
one and three hourly flash flood guidance is running on the
higher side, around 2 inches. The moist southerly flow ahead of
the front is expected to result in areas of stratus and fog
developing tonight, especially for the coast. Another rather
muggy night is also expected, with overnight lows expected to
range from the lower to mid 60s across much of the region.

The cold front will continue to slowly cross northern and
central portions of the region later tonight and then southern
areas during Thursday. Cooler and drier air will begin to flow
into northern portions of the region late tonight and early
Thursday morning in the wake of the front. Expect a continued
chance for showers across northern areas early Thursday,
followed by much drier and cooler conditions by afternoon. The
front will continue to cross central and Downeast portions of
the area through Thursday afternoon, with a continued chance
for showers and thunderstorms as the front crosses the region.
Afternoon highs on Thursday will be several degrees cooler than
the past few days. Expect highs across the far north to range
from the mid to upper 70s and lower to mid 80s for the Bangor
region and Downeast areas.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Cold front moves offshore Thursday evening and any
showers/storms Downeast come to an end. Decreasing clouds and
cooler, drier air works in from NW to SE through Thursday night.
Then Friday into Friday night will continue to feature mostly
clear skies with light winds and dry/milder air. Friday night
looks to be the coolest night with high pressure overhead, with
lows in the low to mid 40s north and low 50s Downeast. Friday's
high temperatures will be in the low to mid 70s north and around
80 Downeast, but with much lower dewpoints, even the
temperatures around 80 Downeast will feel pretty comfortable.
Models are in good agreement.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
High pressure moves east of the area Saturday, and Saturday looks
a bit warmer for most places, with generally low to mid 80s.
Dewpoints still fairly low on Saturday, but will be creeping up
to around 60 Sunday morning ahead of an approaching cold front.
This front brings a shot at some showers and storms during the
day Sunday as it races from NW to SE through the area. Going for
PoPs 40 to 70 percent, with the highest chances in the north.
Some uncertainty with the timing of the cold front, so things
could change. Also a fair amount of uncertainty on the amount of
instability ahead of the cold front. Some places will likely
get storms, but too early to tell if these storms will be
severe. Some uncertainty with high temperatures Sunday depending
on cold front timing, but areas ahead of/south of the cold
front should get into the mid 80s.

Cooler, drier airmass moves in Sunday night, with likely below
average temperatures and dry weather Sunday night through
Tuesday night. Some uncertainty in temperatures, but best bet is
for high temperatures roughly in the upper 60s to mid 70s, and
lows in the 40s to low 50s. Toward Monday night and Tuesday
night, there's even a small chance (about 20 percent) of patchy
frost in some of the cooler valleys in the north. Although the
most likely scenario for Monday/Tuesday is dry weather, there is
a minority of models (about 10 percent) that do bring some
rainfall.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM:

KFVE/KCAR/KPQI/KHUL...VFR conditions are expected through much
of this afternoon. Local MVFR conditions are expected in any
scattered showers and thunderstorms late this afternoon through
this evening, then MVFR or lower in scattered showers and patchy
fog late tonight. S wind 5 to 10 kt becoming N to NW by
daybreak Thursday. MVFR or lower in any lingering showers
Thursday morning fallowed by VFR in the afternoon. NW to N wind
around 10 kt.

KBGR/KBHB...VFR through early this evening, then IFR developing
in low cigs/fog. IFR expected early Thursday morning, then
VFR/MFVR expected along with the chances of a shower or thunderstorm
through midday. S wind 5 to 10 kt through tonight, becoming NW
to N early Thursday.

SHORT TERM:

Thu night-Sat night...NW winds 5-10 kts, then S on Sat/Sat
night.

Sun...VFR/MVFR, with scattered to numerous showers and storms.
SW winds 5-15 kts becoming NW late.

&&

.MARINE...
NEAR TERM: Winds/seas are expected to remain below SCA levels
through Thursday. Patchy fog may reduce the visibility to 1 to
3 NM through early this morning, and then to 1 NM or less
tonight in areas of fog.

SHORT TERM: Winds and seas remaining below small craft levels
with minimal marine fog.

&&

.CLIMATE...
Record high temperatures are possible in some locations
again today. Yesterday was the third straight day that the
temperature at Caribou reached 90 degrees or higher. With the
temperature once again expected to reach the 90 degree mark
again today, that will tie the record for the most consecutive
90 degree days at Caribou.

Record Highs temperatures for today Aug 13:

Caribou: 92 in 2021, forecast high 92
Houlton: 91 in 2021, forecast high 92
Millinocket: 95 in 2002, forecast high 93
Bangor: 95 in 2002, forecast high 91

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory until 8 PM EDT this evening for MEZ001-002-005-
     006-011-015>017-031-032.
MARINE...None.

&&

Near Term...TWD
Short Term...Foisy
Long Term...Foisy
Aviation...TWD/Foisy
Marine...TWD/Foisy
Climate...TWD
Hazardous weather outlook, Aug 13, 3:01 AM EST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
401 AM EDT Wed Aug 13 2025

MEZ003-004-010-140815-
Northern Somerset-Northern Piscataquis-Central Piscataquis-
401 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for Central Highlands Maine and
North Woods Maine.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms are expected this afternoon and
evening. A few storms may have the potential to produce gusty winds
and heavy downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001-002-005-006-140815-
Northwest Aroostook-Northeast Aroostook-Northern Penobscot-
Southeast Aroostook-
401 AM EDT Wed Aug 13 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine and Far Northern Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Isolated to scattered thunderstorms are expected this afternoon and
evening. A few storms may have the potential to produce gusty winds
heavy downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-031-032-140815-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Southern Piscataquis-Northern Washington-
401 AM EDT Wed Aug 13 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-140815-
Coastal Hancock-Coastal Washington-
401 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-140815-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
401 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 heat. Local standard time, as filed.

Heat, Northeast Aroostook

When
August 13, 7:00 AM EST to 4:00 PM EST
Where
Northeast Aroostook forecast zone
Reported by
ASOS
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Northern Penobscot

When
August 13, 7:00 AM EST to 4:00 PM EST
Where
Northern Penobscot forecast zone
Reported by
ASOS
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Southern Piscataquis

When
August 13, 7:00 AM EST to 4:00 PM EST
Where
Southern Piscataquis forecast zone
Reported by
Mesonet
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Central Penobscot

When
August 13, 7:00 AM EST to 4:00 PM EST
Where
Central Penobscot forecast zone
Reported by
COOP Observer
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Southern Penobscot

When
August 13, 7:00 AM EST to 4:00 PM EST
Where
Southern Penobscot forecast zone
Reported by
AWSS
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Central Washington

When
August 13, 7:00 AM EST to 4:00 PM EST
Where
Central Washington forecast zone
Reported by
RAWS
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Interior Hancock

When
August 13, 7:00 AM EST to 4:00 PM EST
Where
Interior Hancock forecast zone
Reported by
RAWS
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Interior Hancock

When
August 13, 7:00 AM EST to 4:00 PM EST
Where
Interior Hancock forecast zone
Reported by
Mesonet
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291843, 1291844, 1291845, 1291846, 1291847, 1291848, 1291849, 1292231.